TITLE

Gentamicin ear drops and ototoxicity: update

AUTHOR(S)
Stockwell, Margaret
PUB. DATE
January 2001
SOURCE
CMAJ: Canadian Medical Association Journal;1/09/2001, Vol. 164 Issue 1, p93
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Reports that aminoglycoside ear drops, including those containing gentamicin, may cause adverse reactions. Potential for ototoxicity when administered in the presence of a tympanic membrane perforation; Statement that, as of January, 2001, vestibulotoxicity may be unrecognized and underreported; Opinion that clinical uses of aminoglycoside ear drops should be limited to topical treatment of lesions in the external ear canal.
ACCESSION #
3976374

 

Related Articles

  • aminoglycoside drugs. Peters, Michael // BMA A-Z Family Medical Encyclopedia;2004, p36 

    An encyclopedia entry for "aminoglycoside drugs" is presented. Aminoglycosides refer to a type of antiobiotic drug that is administered through injection. They are commonly used for serious infections due to its ability to damage inner ear or kidneys. Gentamicin and streptomycin are examples of...

  • Aminoglycoside induced nephrotoxicity: molecular modeling studies of calreticulin-gentamicin complex. Hariprasad, Gururao; Kumar, Manoj; Rani, Komal; Kaur, Punit; Srinivasan, Alagiri // Journal of Molecular Modeling;Jun2012, Vol. 18 Issue 6, p2645 

    Gentamicin is a member of aminoglycoside group of broad spectrum antibiotics. It impairs protein synthesis by binding to A site of the 30S subunit of bacterial ribosomes. One of the main side effects of this drug is nephrotoxicity. The drug is known to bind to calreticulin, a chaperone essential...

  • Classification of chronic suppurative otitis media: Type III. Pulec, Jack L.; Deguine, Christian // ENT: Ear, Nose & Throat Journal;Sep1996, Vol. 75 Issue 9, p576 

    Presents an otoscopic photograph of a Type III tympanic membrane perforation with disease confined to the middle ear and epitympanum. Category description; Goal of treatment.

  • Gentamicin.  // Reactions Weekly;2/25/2012, Issue 1390, p19 

    The article describes the cases of eleven male and seven female patients aged 51 to 80 years who developed unilateral vestibular loss during or soon after gentamicin was administered.

  • Gentamicin.  // Reactions Weekly;10/27/2012, Issue 1425, p20 

    The article describes the cases of two women who experienced severe bilateral gentamicin vestibulotoxicity follwoing treatment with gentamicin.

  • Furosemide/gentamicin.  // Reactions Weekly;2/20/2010, Issue 1289, p20 

    The article describes the case of a 70-year-old man who developed ototoxicity leading to sudden hearing loss after receiving intravenous gentamicin as a preoperative treatment.

  • Genatmicin.  // Reactions Weekly;3/13/2010, Issue 1292, p18 

    The article describes the case of a 65-year-old woman who developed macular infarction of the right eye after a postoperative subconjunctival gentamicin injection.

  • Gentamicin/vancomycin.  // Reactions Weekly;9/24/2011, Issue 1370, p21 

    The article describes the case of a 67-year-old woman who developed acute renal failure while receiving topical gentamicin and vancomycin eyedrops as a postoperative regimen.

  • Aminoglycosides/antibacterials.  // Reactions Weekly;Mar2015, Vol. 1544 Issue 1, p24 

    The article presents case report of a patient who developed severe sensorineural hearing loss; the girl had received the following aminoglycosides: amikacin, gentamycin and tobramycin.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics